Kentucky, 2003Flooding in Kentucky, May 15, 2003
May 15, 2003 · NWS ILN · 3 events in 3 counties and zones
3 flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 15, 9:45 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, May 15, 9:45 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1045 AM EDT THU MAY 15 2003
SFC BOUNDARY ACRS SRN IN ATTM...WTH SHRA AND TSRA FIRING UP JUST S.
WILL UPDATE FORECAST TO REMOVE MORNING WORDING. WL TWEAK TEMPS UP
SLIGHTLY ALSO. WL BE LOOKING AT POSSIBLY A SCATTERED HAIL AND/OR
FLOOD THREAT ESPECIALLY IN THE SOUTH.
.ILN...NONE.
JDR
Hazardous weather outlook, May 15, 4:00 AM EST, 10 hours before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU MAY 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY
THIS AFTERNOON. THIS WILL COMBINE WITH AN UNSTABLE AIRMASS IN PLACE
ACROSS THE REGION TO PRODUCE SHOWERS AND THUNDERSTORMS. SOME OF THE
STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND INTO THIS
EVENING...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
Flood, Mason
- When
- May 15, 2:00 PM EST to 3:00 PM EST
- Where
- Mason forecast zone
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.595, -83.824 (the zone’s center; the record gives no point)
An area of strong thunderstorms produced two to three inches of rain in a little over an hour. The heavy rain caused high water on numerous roads, and several creeks rose out of their banks.
Flood, Robertson
- When
- May 15, 2:00 PM EST to 3:00 PM EST
- Where
- Robertson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.519, -84.052 (the zone’s center; the record gives no point)
An area of strong thunderstorms produced two to three inches of rain in a little over an hour. The heavy rain caused high water on numerous roads, and several creeks rose out of their banks.
Flood, Lewis
- When
- May 15, 2:45 PM EST to 3:30 PM EST
- Where
- Lewis forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.532, -83.378 (the zone’s center; the record gives no point)
An area of strong thunderstorms produced two to three inches of rain in a little over an hour. The heavy rain caused high water on numerous roads, and several creeks rose out of their banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, May 15 to 16, 2003$17 million · F2 · 39 events
- Tornadoes and Hail in Texas, May 15, 2003$495,000 · F2 · 45 events
- Tornadoes and Hail in Colorado, May 15, 2003$175,000 · F2 · 11 events
- Tornadoes and Hail in Oklahoma, May 15 to 16, 2003$490,000 · F1 · 53 events
- Flood in Michigan, May 15 to 20, 2003$14 million · 1 event
- Tornadoes and Hail in Texas, May 15 to 16, 2003$64,000 · F2 · 11 events
- Tornadoes and Hail in Oklahoma, May 15, 2003$185,000 · F1 · 16 events
- Tornadoes and Hail in Texas, May 15 to 16, 2003$200,000 · F0 · 26 events
- Tornado in Tennessee, May 15, 2003$200,000 · F1 · 1 event
- Tornado in Tennessee, May 15, 2003$150,000 · F1 · 1 event
- Damaging Wind in Tennessee, May 15, 20034 injured · $100,000 · 78 kt wind · 1 event
- Hail in North Carolina, May 15, 2003$300,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363418, 5363480, 5363481.